Alert archive / California / Frost Advisories in 2009

Frost Advisory 11, NWS Eureka, CA

April 5, 2009

NWS Eureka, CA issued this frost advisory at Apr 5, 2009, 1:39 PM PDT. It took effect at Apr 6, 2009, 2:00 AM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 5, 2009, 1:39 PM PDT (20:39 UTC)
In effect from
Apr 6, 2009, 2:00 AM PDT
Expired
Apr 6, 2009, 9:00 AM PDT
In force
7 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KEKA 052039
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
139 PM PDT SUN APR 5 2009


CAZ076-061100-
/O.NEW.KEKA.FR.Y.0011.090406T0900Z-090406T1600Z/
MENDOCINO INTERIOR-
139 PM PDT SUN APR 5 2009

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM PDT MONDAY. 

CLEAR SKIES AND NEARLY CALM WINDS WILL ALLOW TEMPERATURES TO FALL
RAPIDLY OVERNIGHT. SEVERAL HOURS OF TEMPERATURES BETWEEN 32
AND 36 DEGREES ARE EXPECTED OVER A LARGE PORTION OF THE
AREA...WITH THE COLDEST SPOTS LIKELY TO DROP A COUPLE OF DEGREES
BELOW FREEZING EARLY MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
1 follow-up statement
000 
WWUS76 KEKA 060940
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
240 AM PDT MON APR 6 2009

CAZ076-061600-
/O.CON.KEKA.FR.Y.0011.000000T0000Z-090406T1600Z/
MENDOCINO INTERIOR-
240 AM PDT MON APR 6 2009

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

CLEAR SKIES AND NEARLY CALM WINDS HAVE ALLOWED TEMPERATURES TO FALL
RAPIDLY THIS MORNING. SEVERAL HOURS OF TEMPERATURES BETWEEN 32 AND 36
DEGREES ARE EXPECTED OVER A LARGE PORTION OF THE AREA...WITH THE
COLDEST SPOTS LIKELY TO DROP A COUPLE OF DEGREES BELOW FREEZING
EARLY THIS MORNING. TEMPERATURES WILL QUICKLY WARM UP AFTER
SUNRISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Apr 5, 8:31 AM PDT, 5 hours 8 minutes earlier.

Area forecast discussion, Apr 5, 8:31 AM PDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED HEADLINES
NATIONAL WEATHER SERVICE EUREKA CA
831 AM PDT SUN APR 5 2009

.SYNOPSIS...HIGH PRESSURE OVER THE REGION WILL CONTINUE TO BRING DRY
WEATHER TO NORTHWEST CALIFORNIA THROUGH MONDAY AFTERNOON. LOW
PRESSURE OFFSHORE WILL APPROACH THE AREA MONDAY NIGHT INTO
TUESDAY...BRINGING THE THREAT OF SHOWERS.

&&

.UPDATE...EXPIRED THE FROST ADVISORY THIS MORNING AS CLEAR SKIES
WILL SUPPORT RAPID WARMING...AND END THE THREAT FOR FROST
CONDITIONS. ADDED SMALL CRAFT ADVISORY FOR ALL WATERS BEGINNING
TONIGHT. FOR MORE INFORMATION SEE FOLLOWING MARINE DISCUSSION. TH

&&

.PREVIOUS DISCUSSION...ANOTHER NIGHT OF MOSTLY CLEAR SKIES AND LIGHT
WINDS HAVE ALLOWED TEMPERATURES TO PLUMMET EARLY THIS MORNING OVER
THE INLAND ZONES. TEMPERATURES FOR THE NORTH COAST INTERIOR AND
MENDOCINO INTERIOR WILL BOTTOM OUT BETWEEN 32 AND 36 DEGREES F BY
SUNRISE. AFTER SUNRISE TEMPERATURES WILL QUICKLY REBOUND WITH THE
DAYTIME HEATING. THE RIDGE OF HIGH PRESSURE HAS SHIFTED TO OUR EAST
AND WILL CONTINUE TO MOVE AWAY. HOWEVER SOUTHERLY WINDS TODAY AND
MOSTLY SUNNY SKIES WILL ALLOW TEMPERATURES TO BE A FEW DEGREES
WARMER THAN YESTERDAY OVER THE ENTIRE AREA. SOMETHING TO WATCH IS
THE STRATUS WHICH IS SITTING OFFSHORE. LIGHT OFFSHORE FLOW ALONG THE
COAST SHOULD KEEP IT JUST OFF THE COAST BUT IF THE COASTAL WINDS
BECOME CALM THE STRATUS WILL MAKE ITS WAY TO THE COAST AND THE
FORECAST WILL NEED TO BE CHANGED. TEMPERATURES TONIGHT WILL BE A FEW
DEGREES WARMER BUT THE MENDOCINO INTERIOR IS BORDERLINE REGARDING A
FROST ADVISORY. CONFIDENCE IS NOT HIGH ENOUGH AT THIS TIME TO ISSUE
ANOTHER ONE SO THE DAY CREW WILL HAVE TO EVALUATE THIS AND MAKE A
DECISION.

CLOUDS WILL START TO INCREASE ON MONDAY AS A LARGE LOW MEANDERING
OFF THE COAST OF CALIFORNIA MOVES CLOSER. MODELS CONTINUE TO HAVE IT
MOVING INLAND MONDAY NIGHT INTO TUESDAY. THE MAIN AREA OF
PRECIPITATION CONTINUES TO BE TO OUR SOUTH BUT OUR AREA MAY SEE
SHOWERS MONDAY NIGHT INTO TUESDAY...ESPECIALLY SOUTH OF CAPE
MENDOCINO. SNOW SHOULD NOT BE A PROBLEM SINCE THE SNOW LEVELS WILL
BE RELATIVELY HIGH. ANY THUNDERSTORMS SHOULD BE FAR TO OUR SOUTH.
WEDNESDAY WILL DRY OUT AS THE LOW MOVES INLAND. THE NEXT CHANCE OF
PRECIPITATION LOOKS LIKE IT WILL BE THURSDAY INTO FRIDAY. STROZ

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH THE DAY ACROSS NW
CA. ONLY CONCERN FOR VIS WILL BE NEAR ACV OVERNIGHT WHEN MVFR
CIG/VIS WILL BE POSSIBLE AS PATCHY STRATUS DEVELOPS AROUND THE BAY.
BC

&&

.MARINE....MARINE...LIGHT OFFSHORE WINDS WILL CONTINUE THROUGH
MONDAY AS A LOW WEST OF 130W SLOWLY APPROACHES THE COAST. OFFSHORE
BUOY #6 REGISTERED LONG PERIOD SWELL OF 16-18 SECONDS...WITH HEIGHTS
OF 15-18 FT...SAT EVENING. ONE PARAMETER WAVE DECAY MODEL HAS SWELL
OF 11-13 FT AT 17-19 SECONDS MOVING INTO NW CA WATERS AS EARLY AS 5
PM TODAY. THIS MAY BE TOO FAST...BUT WILL POST AN ADVISORY FOR
HAZARDOUS SEAS EVEN THROUGH THE PERIODS WILL BE LONG. HEIGHTS ARE
EXPECTED TO BE 10-12 FT AND THIS WILL SATISFY ADVISORY CRITERIA. DJB

&&

.EKA WATCHES/WARNINGS/ADVISORIES...SMALL CRAFT ADVISORY FOR
HAZARDOUS SEAS TONIGHT THROUGH MON MORNING FOR ALL WATERS.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Apr 5, 2:21 AM PDT, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
221 AM PDT SUN APR 5 2009

CAZ003-076-051500-
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
221 AM PDT SUN APR 5 2009

...FROST ADVISORY IN EFFECT UNTIL 8 AM PDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A FROST ADVISORY HAS BEEN POSTED. SEE AWIPS PRODUCT /SFONPWEKA/ OR
WMO PRODUCT /WWUS76 KEKA/ FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT
SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 8:33 AM PDTSmall Craft Advisory for Hazardous SeasEKA31 hr

Nearby

Frost Advisories in California, 2009Every frost advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.